Alert archive / Texas / High Wind Warnings in 2019
High Wind Warning 41, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind warning at Dec 4, 2019, 1:41 PM CST for Culberson County, Texas; Eddy County, New Mexico. It took effect at Dec 5, 2019, 7:00 AM CST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 4, 2019, 1:41 PM CST (19:41 UTC)
- In effect from
- Dec 5, 2019, 7:00 AM CST
- Expired
- Dec 5, 2019, 7:00 PM CST
- In force
- 12 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Eddy County, NM, Culberson County, TX
The radar
The Holloman AFB radar (KHDX), 203 km from the middle of the area, began a volume at 19:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 7.7 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2669 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
859 WWUS74 KMAF 041941 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 141 PM CST Wed Dec 4 2019 NMZ027-TXZ270-271-051000- /O.UPG.KMAF.HW.A.0035.191205T1300Z-191206T0100Z/ /O.NEW.KMAF.HW.W.0041.191205T1300Z-191206T0100Z/ Guadalupe Mountains of Eddy County- Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains- Including the cities of Queen, Guadalupe Mountains NP, and Pine Springs 1241 PM MST Wed Dec 4 2019 ...HIGH WIND WARNING IN EFFECT FROM 6 AM TO 6 PM MST THURSDAY... * WHAT...West winds 40 to 50 mph with gusts up to 70 mph expected. * WHERE...Guadalupe and Delaware Mountains. * WHEN...From 6 AM to 6 PM MST Thursday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ For more information from the National Weather Service visit https://weather.gov/maf
2 follow-up statements
587 WWUS74 KMAF 050921 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 321 AM CST Thu Dec 5 2019 NMZ027-TXZ270-271-060100- /O.CON.KMAF.HW.W.0041.191205T1300Z-191206T0100Z/ Guadalupe Mountains of Eddy County- Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains- Including the cities of Queen, Guadalupe Mountains NP, and Pine Springs 221 AM MST Thu Dec 5 2019 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 6 PM MST THIS EVENING... * WHAT...West winds 40 to 50 mph with gusts up to 70 mph expected. * WHERE...Guadalupe and Delaware Mountains. * WHEN...From 6 AM to 6 PM MST Thursday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ For more information from the National Weather Service visit https://weather.gov/maf
323 WWUS74 KMAF 051946 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 146 PM CST Thu Dec 5 2019 NMZ027-TXZ270-271-060100- /O.CON.KMAF.HW.W.0041.000000T0000Z-191206T0100Z/ Guadalupe Mountains of Eddy County- Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains- Including the cities of Queen, Guadalupe Mountains NP, and Pine Springs 1246 PM MST Thu Dec 5 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... * WHAT...West winds 35 to 45 mph with gusts up to 65 mph expected. * WHERE...Guadalupe and Delaware Mountains. * WHEN...Through 6 PM MST today. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ For more information from the National Weather Service visit https://weather.gov/maf
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Dec 4, 1:41 PM CST, 0 minutes earlier.
Area forecast discussion, Dec 4, 1:41 PM CST, 0 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
141 PM CST Wed Dec 4 2019
.DISCUSSION...
There are no significant changes from the previous forecast for
West Texas and southeastern New Mexico. Other than breezy/windy
conditions Thursday, expect fairly uneventful weather over the
next 7 days.
Afternoon temperatures are a few degrees cooler today but the
roller coaster of temps continue tomorrow as breezy west winds
push highs back into the 70s for most locations. Increased winds
across the region will be the result of a passing upper trough to
the north. This trough will be far enough north that speeds will
remain below Wind Advisory criteria for most areas however high
winds (40mph sustained or greater) will likely develop in the
Guadalupe and Delaware Mountains. A High Wind Warning is now in
effect for these areas Thursday morning through Thursday evening.
Thursday night, in the wake of the departing upper trough, a dry
cold front will move through the region knocking temperature back
down into the 50s and 60s for Friday. South winds return to the
surface Saturday as zonal flow develops aloft and temperatures
will warm through the weekend. Especially Sunday as surface winds
veer to the west, pushing highs well into the 70s once again.
The next upper storm system to affect the region will approach the
area Monday. There is some disagreement in the handling of this
upper trough but there is agreement that a cold front will move
through Monday afternoon, knocking temperatures back for Tuesday.
There remains some uncertainty with regards to rain chances
during this time so will keep chances fairly low at this time.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 46 76 41 58 / 0 0 0 0
Carlsbad 45 70 38 58 / 0 0 0 0
Dryden 48 80 48 67 / 0 0 0 0
Fort Stockton 51 78 41 60 / 0 0 0 0
Guadalupe Pass 44 60 37 52 / 0 0 0 0
Hobbs 43 69 36 56 / 0 0 0 0
Marfa 42 72 35 61 / 0 0 0 0
Midland Intl Airport 47 75 41 59 / 0 0 0 0
Odessa 47 74 41 59 / 0 0 0 0
Wink 45 75 39 60 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...High Wind Warning from 6 AM to 6 PM MST Thursday for Guadalupe
Mountains of Eddy County.
TX...High Wind Warning from 6 AM to 6 PM MST Thursday for Guadalupe
Mountains Above 7000 Feet-Guadalupe and Delaware Mountains.
&&
44/27Hazardous weather outlook, Dec 4, 1:17 PM CST, 24 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 117 PM CST Wed Dec 4 2019 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-051930- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 117 PM CST Wed Dec 4 2019 /1217 PM MST Wed Dec 4 2019/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday A High Wind Warning is in effect for the Guadalupe and Delaware Mountains Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland 44
Nearby
High Wind Warnings in Texas, 2019High Wind Warnings in New Mexico, 2019Every high wind warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.